Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 58, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 30, 2014, 12:17 AM MDT for Baca County, Colorado. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2014, 12:17 AM MDT (06:17 UTC)
- Expired
- Jul 30, 2014, 3:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Baca County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 12:55 AM MDT | FLASH FLOOD | 1 Sw Springfield, CO | WATER FLOWING 5 FEET DEEP AND 3 FEET WIDE ACROSS CR 24.6 |
| Jul 30, 1:47 AM MDT | FLASH FLOOD | 6 W Springfield, CO | CR 19 JUST NORTH OF CR FF FLOODED AND CLOSED |
| Jul 30, 1:57 AM MDT | FLASH FLOOD | Springfield, CO | SEVERAL ROADS IN SPRINGFIELD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248
WGUS55 KPUB 300617
FFWPUB
COC009-300915-
/O.NEW.KPUB.FF.W.0058.140730T0617Z-140730T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1217 AM MDT WED JUL 30 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 315 AM MDT
* AT 1216 AM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS NORTHWESTERN BACA COUNTY. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPRINGFIELD...PRITCHETT AND VILAS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...FREEZEOUT
CREEK...ANTELOPE CREEK...TWO BUTTE CREEK...LONE ROCK DRAW...BEAR
CREEK...PLUM CREEK...CAT CREEK...SAND ARROYO CREEK...SAND CREEK...DRY
CREEK...LITTLE HORSE CREEK AND HORSE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3755 10243 3727 10242 3726 10300 3754 10300
$$
MW3 follow-up statements
743 WGUS75 KPUB 300656 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1256 AM MDT WED JUL 30 2014 COC009-300915- /O.CON.KPUB.FF.W.0058.000000T0000Z-140730T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BACA CO- 1256 AM MDT WED JUL 30 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MDT FOR NORTHWESTERN BACA COUNTY... AT 1249 AM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR IS ESTIMATING BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR. THIS IS ON TOP OF PREVIOUS HEAVY RAINFALL OF 1 TO 3 INCHES ACCUMULATED OVER THE PAST SEVERAL HOURS...WITH THE GREATEST AMOUNTS ALONG AND NORTH OF HIGHWAY 160 BETWEEN SPRINGFIELD AND PRITCHETT. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SPRINGFIELD...PRITCHETT AND VILAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3755 10243 3727 10242 3726 10300 3754 10300 $$ MW
538 WGUS75 KPUB 300722 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 122 AM MDT WED JUL 30 2014 COC009-300915- /O.CON.KPUB.FF.W.0058.000000T0000Z-140730T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BACA CO- 122 AM MDT WED JUL 30 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MDT FOR NORTHWESTERN BACA COUNTY... AT 114 AM MDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...WITH GENERALLY LIGHT RAIN CONTINUING ACROSS PORTIONS OF NORTHWESTERN BACA COUNTY. DOPPLER RADAR IS ESTIMATING 1 TO 2 INCHES HAS FALLEN ACROSS THE AREA OVER THE PAST HOUR. THIS...COMBINED WITH PREVIOUS HEAVY RAINFALL FROM EARLIER IN THE EVENING...IS PUSHING STORM TOTALS ACROSS THE AREA TO BETWEEN 3 AND LOCALLY 5 INCHES. AT 1255 AM MDT...LOCAL LAW ENFORCEMENT REPORTED WATER UP TO 5 FEET DEEP AND 3 FEET WIDE ON COUNTY ROAD 24.6...JUST SOUTHWEST OF SPRINGFIELD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SPRINGFIELD...PRITCHETT AND VILAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3755 10243 3727 10242 3726 10300 3754 10300 $$ MW
792 WGUS75 KPUB 300815 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 215 AM MDT WED JUL 30 2014 COC009-300915- /O.CON.KPUB.FF.W.0058.000000T0000Z-140730T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BACA CO- 215 AM MDT WED JUL 30 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MDT FOR NORTHWESTERN BACA COUNTY... AT 211 AM MDT...DOPPLER RADAR INDICATED HEAVY RAIN IN HAS DECREASED ACROSS NORTHWESTERN BACA COUNTY. PUEBLO DOPPLER RADAR ESTIMATED BETWEEN 2 AND 4.5 INCHES OF RAIN HAS FALLEN AROUND THE SPRINGFIELD AREA SINCE TUESDAY AFTERNOON AND FLASH FLOODING IS EXPECTED TO CONTINUE UNTIL THE WATER HAS A CHANCE TO RECEDE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SPRINGFIELD...PRITCHETT AND VILAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3755 10243 3727 10242 3726 10300 3754 10300 $$ KT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:35 PM MDT, 42 minutes earlier.
Area forecast discussion, Jul 29, 11:35 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1135 PM MDT TUE JUL 29 2014 .UPDATE... ISSUED AT 1107 PM MDT TUE JUL 29 2014 PLAN TO ISSUE AN UPDATE TO THE FORECAST BY MIDNIGHT TONIGHT AS FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT FOR THE SAN LUIS VALLEY AND THE MOUNTAINS OF SOUTH CENTRAL COLORADO. OTHERWISE...SOME UNCERTAINTY REMAINS REGARDING THE POTENTIAL FOR HEAVY RAINFALL WEDNESDAY. ATMOSPHERE CERTAINLY REMAINS MOIST BOTH AT THE LOWER LEVELS AND ALOFT. LOW LEVEL UPSLOPE FLOW CONTINUES AS WELL WITH A BOUNDARY MOVING WEST AND PROVIDING FOCUS AND LIFT FOR DEVELOPMENT OF STORMS. CONCERN AT THIS POINT IS THAT WE WILL BE TOO STABLE FOR CONVECTION WITH RAINFALL BECOMING PRIMARILY A WIDESPREAD RAIN EVENT. STILL...WITH ANY STORMS/SHOWERS THAT DEVELOP TOMORROW... THEY WILL BE VERY EFFICIENT RAINFALL PRODUCERS AND FOCUS COULD BE ALONG AND IMMEDIATELY EAST OF THE SOUTHEAST MOUNTAINS. STARK UPDATE ISSUED AT 819 PM MDT TUE JUL 29 2014 QUICK UPDATE TO THE FORECAST TO PULL IN CURRENT OBSERVATIONS AND INCREASE POPS OVER THE NORTHERN AND EASTERN PORTIONS OF THE CWA THROUGH THE NIGHT AND WEDNESDAY. STARK && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 235 PM MDT TUE JUL 29 2014 CURRENTLY...CONVECTION IS STARTING TO DEVELOP OVER THE EASTERN MOUNTAINS...PALMER DIVIDE AND RATON RIDGE AREAS. DEW POINTS REMAIN IN THE MID 50S TO LOWER 60S OVER THE PLAINS AND INTERSTATE 25 CORRIDOR. DISTURBANCE IS CONTINUING TO MOVE EASTWARD ACROSS SOUTHERN COLORADO AS SEEN IN THE DRYING ON THE WATER VAPOR IMAGE. CONVECTION IS DEVELOPING ALONG THE LEADING EDGE OF THE DRYING ALOFT...AND MORE WIDESPREAD CONVECTION IS DEVELOPING OVER THE CENTER OF THE DISTURBANCE SEEN SPINNING NEAR THE CENTRAL COLORADO AND UTAH BORDER. SPC MESOANALYSIS AT 20Z CONTINUES TO SUGGEST VERY UNSTABLE AIR OVER THE EASTERN PLAINS OF COLORADO...WITH CAPES OVER 2000J/KG AND WEAK CIN. TONIGHT...AS DISTURBANCE MOVES EASTWARD...EXPECT CONVECTION TO CONTINUE DEVELOPING OVER THE MOUNTAINS...THEN MOVE ONTO THE PLAINS DURING THE EVENING. AS OF 20Z...CONVECTION HAS BEEN SLOWER TO DEVELOP THAN EARLIER ANTICIPATED. WILL HAVE TO WAIT TO SEE WHAT HAPPENS AS THE FIRST DISTURBANCE...OVER THE SAN LUIS VALLEY AT 20Z...MOVES EASTWARD. CURRENT EVOLUTION OF THE CONVECTION SUGGESTS THE LATEST HRRR MAY BE ON TO SOMETHING. THE HRRR HAS A FIRST LINE CONVECTION MOVING OFF OF THE MOUNTAINS BY 21Z TO 22Z PM WITH THE STRONGER CONVECTION OVER THE PALMER DIVIDE/PIKES PEAKS REGION AND THE RATON RIDGE. THEN...A SECOND AND STRONG ROUND OF CONVECTION MOVES OFF OF THE MOUNTAINS BY 01Z TO 03Z...WITH PARTS OF THE EASTERN MOUNTAINS AND PLAINS GETTING CLOBBERED BY SOME STRONG STORMS. AS THE STORMS MOVE EAST...THEY CONGEAL INTO AN MCS WHICH MOVES EASTWARDS OVER THE PLAINS OVERNIGHT. THE CURRENT WATCH LOOKS GOOD FOR TONIGHT WITH STRONGER CONVECTION THIS EVENING AND MCS OVERNIGHT. OVER THE MOUNTAINS...ANTICIPATE CONVECTION WILL BECOME LESS NUMEROUS LATER INT HE EVENING AND OVERNIGHT AS DISTURBANCE MOVES EAST. WEDNESDAY...ANOTHER CHALLENGING DAY FOR CONVECTION AND RAINFALL AMOUNTS. AS MCS MOVES INTO KANSAS AND OKLAHOMA...COLD FRONT PASSES OVER THE EASTERN PLAINS AND EASTERN MOUNTAINS. BUFKIT SOUNDINGS SHOW A NEARLY SATURATED SOUNDING WITH EASTERLY FLOW UP TO 1.5KM ABOVE THE SURFACE. PRECIPITABLE WATERS ARE STILL WELL OVER AN INCH ON THE PLAINS AND I25 CORRIDOR. WITH NEARLY SATURATED LOWER LEVELS...THERE COULD BE THE POTENTIAL FOR SOME WARM RAIN PROCESSES ENHANCING RAINFALL AMOUNTS. MAIN QUESTION IS HOW STRONG ANY STORMS CAN BECOME TO PRODUCE HEAVY RAINS. CURRENT MODEL SOUNDINGS SUGGEST THE ATMOSPHERE MAY BE TOO STABLE TO GET STRONG CONVECTION DEVELOPING...BUT A MORE PROLONGED RAIN EVENT IS POSSIBLE NEAR THE MOUNTAINS. AM ALWAYS LEARY OF VERY MOIST SOUNDINGS WITH 1.5KM DEEP EASTERLY FLOW IN THE LOWER LEVELS..AS SHALLOW CONVECTION MAY GET PINNED TO THE EASTERN SLOPES OF THE EASTERN MOUNTAINS. FURTHER WEST...SOME MODEST DRYING WILL OCCUR...BUT STILL PLENTY OF MOISTURE FOR SCATTERED TO NUMEROUS AFTERNOON STORMS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 235 PM MDT TUE JUL 29 2014 PRECIP MAY LINGER THROUGH MUCH OF WEDNESDAY NIGHT WITH PERSISTENT UPSLOPE FLOW OVER THE PLAINS AND EASTERN MOUNTAINS. RAINFALL INTENSITY SHOULD DECREASE THROUGH THE NIGHT AS LOW LEVEL INSTABILITY WILL BE LIMITED AND UPSLOPE FLOW GRADUALLY WEAKENS AFTER 06Z. MODELS ALL SEEM TO SUGGEST THU WILL BE A RATHER DOWN DAY FOR CONVECTION...ESPECIALLY OVER THE PLAINS WHERE COOL AND STABLE AIR MASS WILL PERSIST. MOUNTAINS WILL BECOME UNSTABLE ENOUGH FOR AFTERNOON/EARLY EVENING TSRA ONCE AGAIN...WITH HEAVY RAIN POTENTIAL SHIFTING WESTWARD TOWARD THE CONTINENTAL DIVIDE UNDER AXIS OF BEST INSTABILITY. MAX TEMPS WILL AGAIN BE MUCH COOLER THAN SEASONAL AVERAGES MOST AREAS. ON FRIDAY...AXIS OF DEEPER INSTABILITY SHIFTS EASTWARD TOWARD THE I-25 CORRIDOR...AND EXPECT A SLIGHT UPTURN IN TSRA COVERAGE...ESPECIALLY EASTERN MOUNTAINS AND ADJACENT PLAINS. FAR EASTERN PLAINS THE BIGGEST QUESTION AS AIR MASS IS STILL RATHER STABLE NEAR THE KS BORDER...THOUGH NW STEERING CURRENTS MAY ALLOW A FEW WEAKENING TSRA TO DRIFT EAST ACROSS THE PLAINS LATE FRI AFTERNOON/EVENING. PRECIPITABLE WATER VALUES REMAIN OVER AN INCH ACROSS MUCH OF THE AREA...SO THREAT OF HEAVY RAIN UNDER ANY STORMS WILL CONTINUE. PATTERN CHANGES VERY LITTLE ON SAT...WITH ANOTHER ROUND OF FAIRLY HEALTHY AFTERNOON/EVENING TSRA. TEMPWISE...UPPER LEVEL HEIGHTS WILL BE GRADUALLY BUILDING FRI/SAT...WITH TEMPS WARMING MOST LOCATIONS...THOUGH MAX TEMPS WILL STILL FALL SHORT OF SEASONAL VALUES. UPPER RIDGE AXIS THEN DRIFTS EAST INTO THE CENTRAL PLAINS LATE SUN INTO MON...OPENING THE DOOR FOR AN INCREASED FLOW OF MOISTURE INTO THE WESTERN MOUNTAINS SUN...THEN ALL MOUNTAIN AREAS EARLY NEXT WEEK. BOTH ECMWF AND GFS LIFT A FAIRLY STRONG SHORT WAVE NORTHEASTWARD ALONG THE BACK SIDE OF THE UPPER RIDGE SUN NIGHT INTO MON...WHICH MAY HELP PUSH MOUNTAIN TSRA ON TO THE PLAINS AS WELL. SUSPECT CURRENT POPS FOR THE DAY 4-7 PROCEDURE MAY BE A LITTLE TOO LOW AND WILL NEED TO BE NUDGED UPWARD IN SUBSEQUENT FORECAST CYCLES. MAX TEMPS WILL CONTINUE CREEP UPWARD TOWARD EARLY AUG AVERAGES...ESPECIALLY BY TUE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1107 PM MDT TUE JUL 29 2014 HAVE INCLUDED LOW CLOUDS AND REDUCED VISIBILITIES AT TAF SITES OVERNIGHT AS MAIN RAIN AREA SHIFTS FARTHER EAST ONTO THE PLAINS. A BOUNDARY WILL MOVE THROUGH THE PLAINS EARLY WEDNESDAY WITH EASTERLY UPSLOPE SURFACE WINDS DEVELOPING. LATEST NAM DEPICTS THIS FRONT MAKING IT OVER THE SOUTHEAST CO MOUNTAINS AND INTO THE SAN LUIS VALLEY. ATMOSPHERE WILL BE NEARLY SATURATED IN THE LOWER LEVELS...SO AREAS OF LOW CLOUDS AND FOG POSSIBLE OVERNIGHT AND SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR MUCH OF SOUTHEAST COLORADO BY WEDNESDAY AFTERNOON. && .HYDROLOGY... ISSUED AT 235 PM MDT TUE JUL 29 2014 MAIN CONCERNS ARE ADDRESSED IN SHORT TERM DISCUSSION. RAINFALL AMOUNTS UP TO 2 INCHES AND HOUR ARE POSSIBLE IN THE HEAVIER STORMS LATE THIS AFTERNOON AND EVENING. FLASH FLOODING CONCERNS WILL EXTEND BEYOND THE BURN SCARS WITH RECENT RAINFALLS AND MOIST SOILS. WILL ALSO HAVE TO WATCH FOR POTENTIAL FOR HEAVY RAIN WEDNESDAY WITH DEEP UPSLOPE FLOW AND VERY MOIST LOWER LEVELS OVER THE EASTERN MOUNTAINS AND EASTWARD. MAIN FACTOR AGAINST HEAVY RAINS IS POSSIBLE LACK OF INSTABILITY TO GET STRONG STORMS TO DEVELOP. WINDS ALOFT ALSO INCREASE SO STORMS MAY BE MOVE FASTER. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ072>089- 093>099. && UPDATE...STARK SHORT TERM...PGW LONG TERM...PETERSEN AVIATION...STARK
Hazardous weather outlook, Jul 30, 12:07 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1207 AM MDT WED JUL 30 2014 COZ058>089-093>099-310615- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1207 AM MDT WED JUL 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...REST OF TONIGHT THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO IMPACT THE SOUTHEAST PLAINS OVERNIGHT. FLASH FLOODING AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING IS EXPECTED TO CONTINUE OVER MUCH OF SOUTHERN COLORADO FROM WEDNESDAY INTO POSSIBLY THE WEEKEND. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MOUNTAINS MOST AFTERNOONS...WITH STORMS SPREADING ACROSS THE ADJACENT HIGH VALLEYS AND NEARBY PLAINS THROUGH THE EVENING HOURS. AT THIS TIME...IT APPEARS THAT THE THE RISK OF FLASH FLOODING WILL BE HIGHEST WEDNESDAY...ALTHOUGH THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE AT TIMES FROM LATER THIS WEEK INTO THIS WEEKEND. IN ADDITION...IF ENOUGH PRECIPITATION FALLS...PORTIONS OF THE ARKANSAS AND PURGATOIRE RIVERS...ALONG WITH THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT TIMES. PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS ACROSS SOUTHEAST COLORADO. 40/40
In the hours before
Local storm report, Jul 29, 9:44 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
944 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HEAVY RAIN 7 N LAMAR 38.18N 102.62W
07/29/2014 M3.00 INCH PROWERS CO TRAINED SPOTTER
0931 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.89N 104.79W
07/29/2014 M0.78 INCH EL PASO CO EMERGENCY MNGR
0927 PM HEAVY RAIN 4 WSW FALCON 38.90N 104.68W
07/29/2014 M1.00 INCH EL PASO CO BROADCAST MEDIA
0858 PM FLASH FLOOD 2 NE SWEETWATER RESERVO 38.37N 102.73W
07/29/2014 KIOWA CO LAW ENFORCEMENT
HIGHWAY 287 AT MM 105 IS CLOSED DUE TO FLOODING.
0856 PM HEAVY RAIN 3 WSW COLORADO SPRINGS 38.82N 104.86W
07/29/2014 M1.43 INCH EL PASO CO NWS EMPLOYEE
0.98 FELL SINCE 745 PM.
0831 PM HEAVY RAIN EADS 38.48N 102.77W
07/29/2014 M5.64 INCH KIOWA CO TRAINED SPOTTER
0816 PM HEAVY RAIN 3 SW COLORADO SPRINGS 38.80N 104.85W
07/29/2014 M1.41 INCH EL PASO CO TRAINED SPOTTER
0.70 SINCE 745 PM
0650 PM HEAVY RAIN 3 NE MANITOU SPRINGS 38.88N 104.87W
07/29/2014 M0.68 INCH EL PASO CO TRAINED SPOTTER
IN PAST 40 MINUTES
0532 PM FLASH FLOOD EADS 38.48N 102.77W
07/29/2014 KIOWA CO TRAINED SPOTTER
ESTIMATED 8 TO 10 INCHES OF WATER IS FLOWING SOUTH
ACROSS YARDS.
0459 PM FLASH FLOOD EADS 38.48N 102.78W
07/29/2014 KIOWA CO LAW ENFORCEMENT
HIGHWAY 287 CLOSED DUE TO FLOODING
0424 PM FLASH FLOOD EADS 38.48N 102.77W
07/29/2014 KIOWA CO TRAINED SPOTTER
3 TO 6 INCHES OF WATER FLOWING OVER STREETS THROUGHOUT
EADS. 10 TO 12 INCHES OF WATER RUNNING THROUGH SMALL
DRAINAGE DITCHES. ROAD THROUGH UNDERPASS IS CLOSED.
0413 PM FLASH FLOOD 1 ESE EADS 38.48N 102.77W
07/29/2014 KIOWA CO TRAINED SPOTTER
STREET FLOODING AT LEAST 6 INCHES DEEP
0741 AM HEAVY RAIN 5 NE SPANISH PEAKS 37.43N 104.90W
07/29/2014 M1.20 INCH HUERFANO CO TRAINED SPOTTER
RAIN FELL OVERNIGHT
0111 AM FLOOD 2 N BLANCA 37.47N 105.51W
07/29/2014 COSTILLA CO LAW ENFORCEMENT
WATER FLOWING 2-4 FEET DEEP OVER ROADWAYS BETWEEN 1
MILE NORTH TO 3 MILES NORTH OF BLANCA
1243 AM FLOOD 4 N BLANCA 37.50N 105.51W
07/29/2014 COSTILLA CO TRAINED SPOTTER
CREEKS OUT OF THEIR BANKS. CEDAR AVE AND SEVERAL OTHER
DIRT ROADS WASHED OUT FROM RAIN WHICH FELL UP BASIN FROM
THIS LOCATION. FLOODING BEGAIN 930 PM AND PEAKED AT 1130
PM AND IS STILL ONGOING.
0740 PM HEAVY RAIN 5 NNE ROSITA 38.16N 105.28W
07/28/2014 M1.75 INCH CUSTER CO TRAINED SPOTTER
HEAVY RAIN LASTED ABOUT AN HOUR. HEAVY RAIN ENDED ABOUT
740 PM MDT.
0715 PM FLOOD 4 NNE SPANISH PEAKS 37.43N 104.92W
07/28/2014 HUERFANO CO LAW ENFORCEMENT
HUERFANO COUNTY SHERIFF REPORTS FLOODING ON CR 340 NEAR
BOY SCOUT RANCH
0530 PM HEAVY RAIN 10 NNW WALSENBURG 37.75N 104.86W
07/28/2014 M2.00 INCH HUERFANO CO TRAINED SPOTTER
&&
MNLocal storm report, Jul 29, 9:46 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
946 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 1 S BEULAH 38.07N 104.98W
07/29/2014 M0.65 INCH PUEBLO CO TRAINED SPOTTER
IN THE PAST 40 MINUTES
&&
MWLocal storm report, Jul 29, 9:56 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
956 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 3 WSW COLORADO SPRINGS 38.82N 104.86W
07/29/2014 M1.64 INCH EL PASO CO NWS EMPLOYEE
&&
MNLocal storm report, Jul 29, 9:57 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
957 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM FLASH FLOOD 7 N LAMAR 38.18N 102.62W
07/29/2014 PROWERS CO LAW ENFORCEMENT
12 INCHES OF WATER OVER COUNTY ROAD 8 AND RR ROAD.
&&
STARKLocal storm report, Jul 29, 10:40 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1040 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM FLASH FLOOD 4 NE LAMAR 38.12N 102.56W
07/29/2014 PROWERS CO TRAINED SPOTTER
2.94 RAIN. FLOODING OCCURING ACROSS HIS PROPERTY.
&&
KLTLocal storm report, Jul 29, 11:54 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1154 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM FLOOD 5 NW LAMAR 38.13N 102.68W
07/29/2014 PROWERS CO LAW ENFORCEMENT
HIGHWAY 196 BETWEEN LAMAR AND WILEY REMAINS CLOSED DUE
TO FLOODING.
&&
KLTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:01 PM MDT | Areal Flood Advisory | PUB | El Paso | 119 min |
| Jul 29, 6:17 PM MDT | Flash Flood Warning | PUB | El Paso | 118 min |
| Jul 29, 6:46 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 29, 7:35 PM MDT | Areal Flood Advisory | PUB | Kiowa | 6 hr |
| Jul 29, 7:51 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jul 29, 8:03 PM MDT | Special Weather Statement | PUB | Fremont | 27 min |
| Jul 29, 8:29 PM MDT | Flash Flood Warning | PUB | Fremont | 2 hr |
| Jul 29, 8:52 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jul 29, 9:15 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 2 hr |
| Jul 29, 9:30 PM MDT | Areal Flood Advisory | PUB | Baca, Bent, Las Animas, Prowers | 5 hr |
| Jul 29, 10:02 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 29, 10:19 PM MDT | Areal Flood Advisory | PUB | Kiowa, Prowers | 3 hr |
| Jul 29, 11:02 PM MDT | Areal Flood Warning | PUB | Bent, Kiowa, Prowers | 6 hr |
| Jul 29, 11:03 PM MDT | Areal Flood Advisory | PUB | Baca | 3 hr |
| Jul 29, 11:51 PM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Costilla, Crowley and 11 more | 18 hr |
| Jul 30, 12:18 AM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 3 hr |
| Jul 30, 12:41 AM MDT | Areal Flood Advisory | PUB | Prowers | 3 hr |
| Jul 30, 12:48 AM MDT | Areal Flood Advisory | PUB | Baca, Las Animas, Prowers | 3 hr |
| Jul 30, 2:36 AM MDT | Areal Flood Warning | PUB | Baca | 5 hr |
| Jul 30, 3:06 AM MDT | Areal Flood Warning | PUB | Bent, Otero | 3 hr |
| Jul 30, 2:33 PM MDT | Areal Flood Advisory | PUB | El Paso | 117 min |
| Jul 30, 2:48 PM MDT | Areal Flood Advisory | PUB | El Paso | 117 min |
| Jul 30, 3:38 PM MDT | Special Weather Statement | PUB | Teller | 22 min |
| Jul 30, 5:13 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jul 30, 5:29 PM MDT | Special Weather Statement | PUB | Alamosa | 31 min |
| Jul 30, 5:57 PM MDT | Areal Flood Advisory | PUB | Saguache | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.